Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 424, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2008, 3:45 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 2, 2008, 4:43 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 021945
SVRRNK
VAC021-071-185-WVC055-022115-
/O.NEW.KRNK.SV.W.0424.080802T1945Z-080802T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAND COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 515 PM EDT.
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF COALDALE...OR NEAR WELCH...AND MOVING SOUTHEAST
AT 28 MPH.
* LOCATIONS IMPACTED INCLUDE...
COALDALE...
BRAMWELL...
MONTCALM...
SANDLICK...
MERCER CO AIRPORT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3729 8140 3742 8132 3742 8129 3745 8130
3748 8127 3724 8069 3718 8078 3717 8083
3713 8089 3712 8092 3710 8092 3706 8099
3722 8142 3727 8146
TIME...MOT...LOC 1945Z 305DEG 24KT 3746 8148
$$
WP4 follow-up statements
000
WWUS51 KRNK 022014
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SAT AUG 2 2008
VAC071-022023-
/O.CAN.KRNK.SV.W.0424.000000T0000Z-080802T2115Z/
GILES VA-
413 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM MOVED FURTHER SOUTHWEST AWAY FROM THE
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM
EDT SATURDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
LAT...LON 3729 8140 3741 8131 3743 8127 3717 8087
3716 8086 3713 8089 3712 8093 3710 8092
3706 8099 3722 8142 3727 8146
TIME...MOT...LOC 2013Z 318DEG 24KT 3727 8137
$$
VAC021-185-WVC055-022115-
/O.CON.KRNK.SV.W.0424.000000T0000Z-080802T2115Z/
BLAND VA-TAZEWELL VA-MERCER WV-
413 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MERCER AND NORTHEASTERN TAZEWELL...AND
COUNTIESBLAND COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOISSEVAIN...OR 7 MILES NORTHWEST OF BLUEFIELD...MOVING
SOUTHEAST AT 28 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
LAT...LON 3729 8140 3741 8131 3743 8127 3717 8087
3716 8086 3713 8089 3712 8093 3710 8092
3706 8099 3722 8142 3727 8146
TIME...MOT...LOC 2013Z 318DEG 24KT 3727 8137
$$
WP000
WWUS51 KRNK 022027
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SAT AUG 2 2008
VAC021-185-WVC055-022115-
/O.CON.KRNK.SV.W.0424.000000T0000Z-080802T2115Z/
BLAND VA-TAZEWELL VA-MERCER WV-
426 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MERCER AND NORTHEASTERN TAZEWELL...AND BLAND
COUNTY...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOISSEVAIN...OR 7 MILES WEST OF BLUEFIELD...MOVING
SOUTHEAST AT 20 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
LAT...LON 3728 8144 3727 8143 3729 8140 3742 8127
3725 8108 3706 8099 3722 8142 3727 8146
TIME...MOT...LOC 2026Z 333DEG 18KT 3722 8138
$$
WP000
WWUS51 KRNK 022035
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT SAT AUG 2 2008
VAC021-185-WVC055-022115-
/O.CON.KRNK.SV.W.0424.000000T0000Z-080802T2115Z/
BLAND VA-TAZEWELL VA-MERCER WV-
435 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MERCER...NORTHEASTERN TAZEWELL AND CENTRAL BLAND
COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOISSEVAIN...OR NEAR BLUEFIELD...MOVING SOUTHEAST AT 14
MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
LAT...LON 3728 8144 3727 8143 3732 8137 3736 8133
3736 8132 3723 8117 3715 8120 3722 8142
3727 8146
TIME...MOT...LOC 2035Z 320DEG 12KT 3722 8135
$$
WP000
WWUS51 KRNK 022043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT SAT AUG 2 2008
VAC021-185-WVC055-022052-
/O.CAN.KRNK.SV.W.0424.000000T0000Z-080802T2115Z/
BLAND VA-TAZEWELL VA-MERCER WV-
442 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERCER...
NORTHEASTERN TAZEWELL AND NORTHERN BLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
IF YOU LIVE BETWEEN BOISSEVAIN AND BLUEFIELD...AND HAD WINDS OR
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG
AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
LAT...LON 3728 8144 3727 8143 3732 8137 3736 8133
3736 8132 3723 8117 3715 8120 3722 8142
3727 8146
TIME...MOT...LOC 2042Z 320DEG 12KT 3720 8133
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:10 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 2, 3:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT SAT AUG 2 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TODAY BRINGING
SCATTERED THUNDERSTORMS. DRIER WEATHER WILL MOVE IN BEHIND THE
FRONT SUNDAY...WITH A WARMING TREND EXPECTED EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
LINGERING SHOWERS ARE POSSIBLE THIS EVENING AS A WEAK SHORT WAVE
PASSING TO THE NORTH AND THETA-E RIDGE STILL ACROSS THE REGION.
DOWN SLOPE SHOULD LIMIT COVERAGE IN THE EAST...HOWEVER...LEE TROUGH
STILL IN THE VICINITY AND CAN NOT RULE OUT SCATTERED CONVECTION WITH
SOME BECOMING SEVERE. BEST FOCUS FOR EVENING STORMS WILL LIKELY BE
TOWARDS THE GREENBRIER VALLEY AS INSTABILITIES RELATIVELY HIGH AND
DID NOT GET MUCH RAIN THIS MORNING. BY MIDNIGHT...DRIER AIR AND
NORTHWESTERLY WINDS ASSOCIATED WITH AN INCOMING SURFACE RIDGE WILL
HAVE DIMINISHED ANY LINGER SHOWERS. FOG IS POSSIBLE BUT NOT
WIDESPREAD AND SHOULD BE CONFINED TO MOUNTAIN VALLEYS.
ON SUNDAY...THETA-E BOUNDARY WILL BE SOUTH OF THE AREA AND INTO
CENTRAL NORTH CAROLINA. SHOWER THREAT LIMITED WITH DRY ATMOSPHERE
BUT WITH A TROUGH ALOFT...A FEW FAIR WEATHER CUMULUS CLOUDS COULD
PRODUCE A FEW SPRINKLES.
BY MORNING...A NOTICEABLE CHANGE IN TEMPERATURES WILL BE FELT
ESPECIALLY WITH THE LOWER DEW POINTS. THE DRY AIR MASS WILL REMAIN
OVER THE AREA TOMORROW WITH TEMPERATURES RUNNING NEAR NORMAL. THERE
WILL LIKELY BE A LARGE RANGE IN TEMPERATURES TOMORROW WITH THE
GREENBRIER VALLEY BEING NEAR 80 AND SOUTHSIDE SEEING LOWER 90S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDS IN SUNDAY NIGHT WITH INCREASING HEIGHTS ON
MONDAY. ATMOSPHERE REMAINING DRY THEREFORE...PRECIPITATION CHANCES
ARE VERY LOW BUT CAN NOT RULE OUT A STRAY SHOWERS ACROSS GRAYSON AND
NORTH CAROLINA HIGHLANDS AS THETA-E RIDGE BUCKLES BACK TO THE NORTH
AND LEE TROUGH REDEVELOPS IN THE PIEDMONT.
WITH INCREASING HEIGHTS AND MORE SUN...TEMPERATURES WILL RUN A FEW
DEGREES ABOVE NORMAL. MID TO UPPER 80S VAN BE EXPECTED ACROSS THE
WEST WITH LOWER TO MID 90S IN THE EAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THETA-E BOUNDARY WORKING BACK TO THE NORTH WITH LEE TROUGH BECOMING
A LITTLE MORE STRONGER TUESDAY. MORE STORMS ARE POSSIBLE ACROSS THE
MOUNTAINS DURING THE AFTERNOON...THEN THEY WILL DRIFT TO THE EAST IN
THE EVENING. A FEW OF THESE PULSE STORMS COULD BECOME
SEVERE...HOWEVER...THE BIG WEATHER NEWS FOR THE DAY WILL BE THE
HEAT. 850 MB TEMPERATURES ARE EXPECTED TO BE AROUND +24C. THIS WILL
BRING WIDESPREAD 90S TO THE MOUNTAINS AND TRIPLE DIGITS INTO THE
PIEDMONT...PARTICULARLY SOUTHSIDE VIRGINIA AND THE NORTHWEST NORTH
CAROLINA.
UPPER LEVEL RIDGE IS EXPECTED TO MOVE ACROSS THE SOUTHEAST TIER OF
THE UNITED STATES THROUGH THE REMINDER OF THE WORK WEEK. WITH AN
INCREASE IN MOISTURE INTO THE REGION THROUGH THE LATER HALF OF THE
WEEK...THE CHANCES FOR CONVECTION WILL ALSO INCREASE. CONVECTION
SHOULD BE SCATTERED DURING THE PERIOD WITH THE EXCEPTION OF THURSDAY
AS A POSSIBLE MCS/SHORT WAVE MOVES ACROSS THE AREA. IF THE MCS DOES
COME IN AS SCHEDULE...IT SHOULD CLEAR OUT MOST OF THE INSTABILITIES
IN THE REGION AND THEREFORE WE WOULD SEE A QUIETER DAY ON FRIDAY.
WILL BRING HIGHEST POPS ON THURSDAY AND LOWER POPS ON FRIDAY.
TEMPERATURES SHOULD BE TYPICAL FOR THIS TIME OF YEAR AND COULD LOWER
TO BELOW NORMAL ON FRIDAY AN SATURDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ENTERING SOUTHEAST WV EARLY THIS MORNING ARE
DEVELOPING AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL EXIT
THE REGION THIS EVENING.
BEFORE THEN...SHOWERS AND STORMS WILL BE POSSIBLE AT KBLF AND KLWB
AT THE BEGINNING OF THE TAF PERIOD AND AFTER 15Z AT KROA AND KLYH.
BEST THREAT OF STORMS TODAY WILL BE IN THE MORNING IN THE WEST
AND IN THE AFTN IN THE EAST. DOWNSLOPING WINDS MAY INHIBIT
WIDESPREAD ACTIVITY EAST OF THE BLUE RIDGE TODAY. DRIER CONDITIONS
WILL SPREAD INTO THE REGION LATE TODAY AND THIS
EVENING...CONTINUING INTO THIS WEEKEND AND EARLY NEXT WEEK.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES AND YEAR ACHIEVED
AUG 3 AUG 4 AUG 5
BLACKSBURG VA...92/1975 95/1987 93/1987
BLUEFIELD WV....89/1987 90/1995 89/2005
DANVILLE VA.....98/1980 101/1989 99/1991
LYNCHBURG VA...100/1935 100/1930 98/1936
ROANOKE VA.....100/1935 103/1930 105/1930
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JJ
CLIMATE...RCSHazardous weather outlook, Aug 2, 12:44 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1244 PM EDT SAT AUG 2 2008 NCZ001>006-018>020-031645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 1244 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 792 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A WEAK COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS ARE EXPECTED TO HAVE THE POTENTIAL TO BRING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE IN THE PIEDMONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-031645- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 1244 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BRING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE IN THE PIEDMONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 2, 2:34 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL CHILHOWIE 36.80N 81.68W
08/02/2008 E0.88 INCH SMYTH VA FIRE DEPT/RESCUE
&&
JJACKSONLocal storm report, Aug 2, 2:36 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ELKIN 36.26N 80.85W
08/02/2008 E1.00 INCH SURRY NC LAW ENFORCEMENT
&&
TWLocal storm report, Aug 2, 2:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 1 ESE CHILHOWIE 36.80N 81.67W
08/02/2008 SMYTH VA PUBLIC
TREE DOWN ON OVERLOOK DRIVE
&&
JJACKSONSpecial weather statement, Aug 2, 2:58 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT SAT AUG 2 2008 WVZ043-021945- SUMMERS WV- 258 PM EDT SAT AUG 2 2008 AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BECKLEY...OR ABOUT 10 MILES NORTHWEST OF SANDSTONE...MOVING SOUTHEAST AT 26 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SANDSTONE AT 315 PM EDT...ELTON AT 320 PM EDT...HINTON AT 330 PM EDT...AND TALCOTT AT 345 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Aug 2, 2:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 1 ESE CHILHOWIE 36.79N 81.67W
08/02/2008 E1.00 INCH SMYTH VA PUBLIC
QUARTER SIZED HAIL AT CHILHOWIE FOOD MART
&&
JJACKSONLocal storm report, Aug 2, 3:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 6 SE PULASKI 36.99N 80.72W
08/02/2008 PULASKI VA LAW ENFORCEMENT
TREES DOWN IN DRAPER
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:53 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 67 min |
| Aug 2, 11:14 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 61 min |
| Aug 2, 11:39 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 66 min |
| Aug 2, 12:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Henry, Patrick | 59 min |
| Aug 2, 12:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 29 min |
| Aug 2, 12:52 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 53 min |
| Aug 2, 1:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 34 min |
| Aug 2, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 50 min |
| Aug 2, 2:01 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 59 min |
| Aug 2, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 86 min |
| Aug 2, 7:43 AM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.